MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM THREADED DRILL GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH 2.8MM THREADED DRILL GUIDE
Model Number 323.027
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure to treat an ankle fracture on (b)(6) 2019, the drill sleeve was broken, and the remaining part was stuck in an unknown plate, causing the plate to be obsolete.A new plate was used for the surgery.There was another device to complete the procedure.There were fragments generated from the broken device no medical intervention was needed.Procedure was successfully completed with a five (5) minute delay.Patient status is unknown.This report is for a 2.8 mm threaded drill guide.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 323.027; lot: 8683143; manufacturing site: hägendorf; release to warehouse date: december 04, 2013 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: visual inspection performed at customer quality (cq) identified the the distal thread of the sleeve has broken off and was not returned (piece is lodged into plate from the provided data).There is also deformation along the distal threads.No new issues were identified.A device failure was identified.Dimensional inspection: a dimensional inspection was not performed due to post manufacturing damage and the tapered nature of the distal threads.Document specification the following documents were reviewed as part of this investigation: --lcp drill sleeve 3.5 fir drill bits ø2.8 based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation conclusion: no definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation, no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM THREADED DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8722545
Report Number8030965-2019-65549
Device Sequence Number1729340
Product Code FZX
UDI-Device Identifier10886982190581
UDI-Public(01)10886982190581
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number323.027
Device Catalogue Number323.027
Device Lot Number8683143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 05/25/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1